Anyone successful at getting off cymbalta?

Discussion in 'Fibromyalgia Main Forum' started by kasilou, Sep 7, 2006.

  1. kasilou

    kasilou New Member

    Hi,
    Having a very difficult time getting off cymbalta, Brain zaps, severe nausea, dizziness, abdominal bloating, headache, and worst fibro symptoms than when I started it. Has anyone successfully gone off of it, and how did you do it? I'm titrating V-E-R-Y S-L-O-W-L-Y and still having unbearable symptoms. Any suggestions would be greatly appreciated because I'm not getting much help from Doc, don't think that they know much except what they read and of course the drug company has not published how difficult it is to get off cymbalta. I've had much more help from my pharmacist.

    Hope all of you are having a GOOD day and God bless!
  2. mindbender

    mindbender New Member

    I'm no Dr., but I think you could simply be switch emediatly to another prescription that is similar, or switch to a high dose of Lyrica, with Drs. permission. You take that for a while until Cymbala's side affects are leaving your system, then if you don't like Lyrica, you shoudn't have any trouble dropping that. I take 600mgs in the morning, 2 or so hours later I take 300mgs, more. This is a large dose and scares Drs., but I have large amounts of pain. It will make you very drouzy, but if you ride it out, you will have an easier expereince. ANYTHING BUT CYMBALTA. Did you look at this other persons post? Good luck, and as w/ everyone else, you are loved here.
  3. myalgiamania

    myalgiamania New Member

    i was on it for only a couple of months. i didn't have any problems, but i did try lyrica right away. that didn't help either. now i'm on a narcotic...balacet 325mg
    every 4 hours, tramadol 2, 4 times a day...lorazapam...1mg 3 times a day..it helps so much with anxiety and jitters.

    hope this helps God Bless!
  4. kasilou

    kasilou New Member

    Hi,

    I started Cymbalta in March and within 3 weeks had increased from 30mg to 60mg per day. Have been trying to decrease- took 30mg 5 weeks , then 30mg every other day, now 20mg every other day. Hate how I feel! I had gone 4 days without it and couldn't move my eyes without having extreme dizziness. It's been a terrible drug for me. Thanks for the support!
  5. fivesue

    fivesue New Member

    I have been on AD's for nine years now, and having successfully (and very slowly and painfully gotten off Effexor), I am now getting off Cymbalta. I was up to 120 mgs. to see if it would help pain...no go, so I cut it to 60. I tried to just cut it out, but it was a no-go.

    With the help of my psychiatrist, I am now on 30, will go to 20 in a week or so for a month and then try to go off. I think I'm going to call for another prescription of 20 in case I need to linger a bit. I am bound to get off as I want to see what my body is like on its own. I have already noticed that my emotions swing more widely, but I not more down, just more up...which feels really weird after all this time.

    Best wishes in coming off. I am on my way and eager to live life a bit w/o AD's. It's time to try.It may be a bit touchy for a while, but I can handle it if things will eventually even out and I'm not taking and paying for pills.

    Sue
  6. fivesue

    fivesue New Member

  7. kbak

    kbak Member

    Kasilou,
    I just came off neurontin after using it for several yrs. I was told by a detox therapist to just reduce the drug by 10% and stay on that until you feel o.k. and then decrease another 10% and so on till your off.

    I think the biggest thing that makes this work is that you stay on the drug as your reducing it each percentage till you feel o.k. again.

    So it could take you a long time to completely get off of it. Where as many people try to get off a drug in 2 or 3 weeks, it took me a yr. to get off neurontin, with very few side effects.

    Gee I hope I made some kind of sense. When I was completely off neurontin, I had a headache for about a week, then I felt fine.

    Good Luck with the detox!

    kbak